Alert archive / Arizona / Freeze Warnings in 2014

Freeze Warning 7, NWS Tucson, AZ

December 27, 2014Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this freeze warning at Dec 27, 2014, 2:29 AM MST for Pima County, Pinal County, Arizona. It took effect at Dec 28, 2014, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2014, 2:29 AM MST (09:29 UTC)
In effect from
Dec 28, 2014, 12:00 AM MST
Expired
Dec 28, 2014, 9:00 AM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2014-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2014-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2449 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS75 KTWC 270929
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
229 AM MST SAT DEC 27 2014

...HARD FREEZE ACROSS MOST OF SOUTHEAST ARIZONA TONIGHT INTO
SATURDAY MORNING...

AZZ504-506-271600-
/O.NEW.KTWC.HZ.W.0003.141228T0700Z-141228T1600Z/
/O.CON.KTWC.HZ.W.0002.000000T0000Z-141227T1600Z/
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
MAMMOTH...ORACLE
229 AM MST SAT DEC 27 2014

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
SUNDAY. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST
THIS MORNING. 

* IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL 
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD 
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO 
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED 
  INDOORS. 

* TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES
  INCLUDING LOCATIONS AROUND METRO TUCSON THIS MORNING.
  TEMPERATURES WILL RANGE FROM 25 TO 29 DEGREES AGAIN TOMORROW
  MORNING.  

* TIMING...TEMPERATURES WILL CONTINUE TO FALL THIS MORNING...WITH
  MOST LOCATIONS WARMING TO ABOVE FREEZING BY 9 AM. TEMPERATURES
  WILL FALL BELOW FREEZING FOR SOME LOCATIONS BY MIDNIGHT...THEN
  INTO THE 20S IN THE EARLY MORNING HOURS. TEMPERATURES WILL
  RECOVER ABOVE FREEZING BY 9 AM IN MOST LOCATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-505-271600-
/O.NEW.KTWC.FZ.W.0007.141228T0700Z-141228T1600Z/
/O.CON.KTWC.FZ.W.0006.000000T0000Z-141227T1600Z/
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK
229 AM MST SAT DEC 27 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
SUNDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES 
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY 
  TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE 
  SHELTERED INDOORS. 

* TEMPERATURES...TEMPERATURES THIS MORNING WILL GENERALLY RANGE
  FROM 27 TO 32 DEGREES. TEMPERATURES LATE TONIGHT AND INTO SUNDAY
  MORNING WILL GENERALLY RANGE FROM 28 TO 32 DEGREES.

* TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE THIS
  MORNING AND AGAIN BETWEEN MIDNIGHT AND 9 AM MST SUNDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

AZZ501-271600-
/O.CON.KTWC.FZ.W.0006.000000T0000Z-141227T1600Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
229 AM MST SAT DEC 27 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES 
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY 
  TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE 
  SHELTERED INDOORS. 

* TEMPERATURES...TEMPERATURES LATE TONIGHT AND EARLY SATURDAY 
  MORNING WILL GENERALLY RANGE FROM 27 TO 32 DEGREES. 

* TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE 
  BETWEEN MIDNIGHT AND 9 AM MST SATURDAY MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
584 
WWUS75 KTWC 271603
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
903 AM MST SAT DEC 27 2014

...HARD FREEZE ACROSS MOST OF SOUTHEAST ARIZONA TONIGHT INTO
SATURDAY MORNING...

AZZ504-506-280015-
/O.EXP.KTWC.HZ.W.0002.000000T0000Z-141227T1600Z/
/O.CON.KTWC.HZ.W.0003.141228T0700Z-141228T1600Z/
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
MAMMOTH...ORACLE
903 AM MST SAT DEC 27 2014

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MST SUNDAY...
...HARD FREEZE WARNING HAS EXPIRED...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MST SUNDAY.

* IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL 
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD 
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO 
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED 
  INDOORS. 

* TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES
  INCLUDING LOCATIONS AROUND METRO TUCSON SUNDAY MORNING.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING FOR SOME
  LOCATIONS BY MIDNIGHT...THEN INTO THE 20S IN THE EARLY MORNING
  HOURS. TEMPERATURES WILL RECOVER ABOVE FREEZING BY 9 AM SUNDAY IN
  MOST LOCATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-505-280015-
/O.EXP.KTWC.FZ.W.0006.000000T0000Z-141227T1600Z/
/O.CON.KTWC.FZ.W.0007.141228T0700Z-141228T1600Z/
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK
903 AM MST SAT DEC 27 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST SUNDAY...
...FREEZE WARNING HAS EXPIRED...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST SUNDAY.

* IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES 
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY 
  TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE 
  SHELTERED INDOORS. 

* TEMPERATURES...TEMPERATURES SUNDAY MORNING WILL GENERALLY RANGE
  FROM 27 TO 32 DEGREES. 

* TIMING...NEAR OR BELOW FREEZING TEMPERATURES BETWEEN MIDNIGHT
  AND 9 AM MST SUNDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

AZZ501-271715-
/O.EXP.KTWC.FZ.W.0006.000000T0000Z-141227T1600Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
903 AM MST SAT DEC 27 2014

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
759 
WWUS75 KTWC 272049
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
149 PM MST SAT DEC 27 2014

...HARD FREEZE ACROSS MOST OF SOUTHEAST ARIZONA LATER TONIGHT INTO
SUNDAY MORNING...

AZZ504-506-281200-
/O.CON.KTWC.HZ.W.0003.141228T0700Z-141228T1600Z/
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
MAMMOTH...ORACLE
149 PM MST SAT DEC 27 2014

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MST SUNDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MST SUNDAY. 

* IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL 
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD 
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO 
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED 
  INDOORS. 

* TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES
  INCLUDING LOCATIONS AROUND METRO TUCSON SUNDAY MORNING.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING FOR SOME
  LOCATIONS BY MIDNIGHT...THEN INTO THE 20S IN THE EARLY MORNING
  HOURS. TEMPERATURES WILL RECOVER ABOVE FREEZING BY 9 AM SUNDAY IN
  MOST LOCATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28
DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR
SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN
THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING.
THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-505-281200-
/O.CON.KTWC.FZ.W.0007.141228T0700Z-141228T1600Z/
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK
149 PM MST SAT DEC 27 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST SUNDAY. 

* IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES 
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY 
  TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE 
  SHELTERED INDOORS. 

* TEMPERATURES...TEMPERATURES SUNDAY MORNING WILL GENERALLY RANGE
  FROM 27 TO 32 DEGREES.

* TIMING...NEAR OR BELOW FREEZING TEMPERATURES BETWEEN MIDNIGHT 
  AND 9 AM MST SUNDAY MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
709 
WWUS75 KTWC 281006
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
306 AM MST SUN DEC 28 2014

...HARD FREEZE ACROSS MOST OF SOUTHEAST ARIZONA THIS MORNING...

AZZ504-506-281600-
/O.CON.KTWC.HZ.W.0003.000000T0000Z-141228T1600Z/
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
MAMMOTH...ORACLE
306 AM MST SUN DEC 28 2014

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL 
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD 
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO 
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED 
  INDOORS. 

* TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM 25 TO 29 DEGREES
  INCLUDING LOCATIONS AROUND METRO TUCSON.

* TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING AND GENERALLY
  IN THE 20S THROUGH THE EARLY MORNING HOURS. TEMPERATURES WILL
  RECOVER ABOVE FREEZING BY 9 AM IN MOST LOCATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-505-281600-
/O.CON.KTWC.FZ.W.0007.000000T0000Z-141228T1600Z/
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK
306 AM MST SUN DEC 28 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES 
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY 
  TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE 
  SHELTERED INDOORS. 

* TEMPERATURES...LOW TEMPERATURES WILL GENERALLY RANGE FROM 27 TO
  32 DEGREES.

* TIMING...NEAR OR BELOW FREEZING TEMPERATURES THROUGH THE EARLY
  MORNING HOURS...RECOVERING ABOVE FREEZING BY 9 AM MST IN MOST
  LOCATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
099 
WWUS75 KTWC 281606
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
906 AM MST SUN DEC 28 2014

AZZ504-506-281715-
/O.EXP.KTWC.HZ.W.0003.000000T0000Z-141228T1600Z/
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
MAMMOTH...ORACLE
906 AM MST SUN DEC 28 2014

...HARD FREEZE WARNING HAS EXPIRED...

THE HARD FREEZE WARNING IS NO LONGER IN EFFECT. 



$$

AZZ502-505-281715-
/O.EXP.KTWC.FZ.W.0007.000000T0000Z-141228T1600Z/
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK
906 AM MST SUN DEC 28 2014

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 27, 2:23 AM MST, 6 minutes earlier.

Area forecast discussion, Dec 27, 2:23 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
223 AM MST SAT DEC 27 2014

.SYNOPSIS...WIDESPREAD FREEZING TEMPERATURES WILL OCCUR THIS
MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING...WITH A
HARD FREEZE FOR MANY AREAS. TEMPERATURES WILL WARM UP SOME EARLY
NEXT WEEK BEFORE ANOTHER COLD AND WET SYSTEM MOVES IN MIDWEEK.
EXPECT WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WEDNESDAY
NIGHT INTO THURSDAY...WITH SNOW POTENTIALLY REACHING THE VALLEY
FLOORS EAST OF TUCSON THURSDAY EVENING.

&&

.DISCUSSION...MOST OF THE CLOUD COVER FROM YESTERDAYS SYSTEM HAS
EXITED THE AREA...WHICH HAS ALLOWED FOR SOME COOLING TO TAKE
PLACE. MOST LOCATIONS THIS MORNING HAVE ALREADY NEARED OR DROPPED
BELOW FREEZING. THIS COOLING WILL CONTINUE OVER THE NEXT SEVERAL
HOURS SO MOST LOCATIONS WILL EXPERIENCE A GOOD FREEZE. A
FREEZE/HARD FREEZE WARNING ARE IN EFFECT FOR TUCSON AND AREAS
NORTH AND WEST OF THE CITY. NOT EXPECTING MUCH WARMER TEMPERATURES
TODAY COMPARED TO YESTERDAY...BESIDE SLIGHTLY COOLER OUT EAST.
COMBINE THIS WITH ANOTHER CLEAR TO MOSTLY CLEAR CONDITIONS TONIGHT
AND THERE SHOULD ANOTHER WIDESPREAD FREEZE SUNDAY MORNING. HAVE
ADDED A FREEZE WARNING FOR ZONES 502 AND 505 /THE TOHONO O'ODHAM
NATION AND WESTERN PINAL COUNTY/ AND A HARD FREEZE WARNING FOR
ZONES 504 AND 506.../TUCSON METRO...AND EASTERN PINAL COUNTY./ A
WARMING TREND WILL BEGIN SUNDAY WHICH SHOULD KEEP TEMPERATURE
MONDAY ABOVE WARNING CRITERIA FOR MOST LOCATIONS. THOUGH...TUCSON
WILL LIKELY BE NEAR FREEZING AGAIN. NEVERTHELESS...WILL HOLD OFF
ADDING ANY HEADLINES FOR MONDAY.

THEN FOCUS TURNS TO AN UPPER LEVEL TROUGH DIGGING ACROSS THE
WESTERN STATES EARLY WEEK. LATE TUESDAY INTO WEDNESDAY AN AREA OF
THIS TROUGH WILL CUT OFF. THIS WILL ALLOW FOR IT TO PICK UP SOME
ADDITIONAL MOISTURE BEFORE A PIECE OF ENERGY SLIDES AROUND IT AND
KICKS THRU THE REGION WEDNESDAY INTO THURSDAY. THE ASSOCIATED COLD
FRONT LOOKS TO MOVE THROUGH THE AREA AROUND THE TIME THE REGION
RINGS IN THE NEW YEAR. THIS SYSTEM IS QUITE COLD SO SHOULD SEE A
LOWER SNOW LEVELS THAN PREVIOUS SYSTEMS. ALSO...THE TIME OF THE
FROPA WILL ALLOW FOR ANOTHER LOWERING OF SNOW LEVELS DURING THE
EVENT. HAVE CONTINUED THE MENTION OF SNOW IN THE VALLEYS EAST OF
TUCSON THURSDAY. COULD SEE SOME SNOW MIXING INTO AREAS AROUND
TUCSON AS WELL THOUGH CONFIDENCE IS LOW AT THIS TIME.
NEVERTHELESS...SHOULD BE A WET BEGINNING TO THE NEW YEAR. THE
SYSTEM WILL EXIT THE AREA BY THE END OF THE WEEK WHICH WILL BRING
BACK THE CONCERN OF FREEZING TEMPERATURE TO AREA FOR FRIDAY AND
SATURDAY.

&&

.AVIATION...VALID THRU 28/12Z.
VFR WITH MOSTLY CLEAR SKIES IN A DRY NORTHERLY TO NORTHWESTERLY FLOW
ALOFT. NORMAL DIURNAL WIND TRENDS GENERALLY LESS THAN 10 KTS.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...SEASONABLY COOL AND DRY CONDITIONS WITH GENERALLY
LIGHT TERRAIN DRIVEN WINDS THROUGH MONDAY OR TUESDAY. A DEEP LOW
PRESSURE SYSTEM WILL THEN BRING A GOOD CHANCE OF VALLEY RAIN AND
MOUNTAIN SNOW BY LATE WEDNESDAY INTO THURSDAY. LOWER SNOW LEVELS ARE
POSSIBLE WITH THIS STORM. BREEZY TO WINDY CONDITIONS ARE EXPECTED
AHEAD OF THIS SYSTEM...DEVELOPING BY LATE TUESDAY AND STRENGTHENING
WEDNESDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WARNING UNTIL 9 AM MST THIS MORNING FOR AZZ504-506.

HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY FOR
AZZ504-506.

FREEZE WARNING UNTIL 9 AM MST THIS MORNING FOR AZZ501-502-505.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY FOR
AZZ502-505.

&&

DISCUSSION...MEADOWS
FIRE WEATHER/AVIATION...MEYER

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 2:29 AM MSTHard Freeze WarningTWCPima, Pinal31 hr

Nearby

Freeze Warnings in Arizona, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.